Hypothyroidism and nodular goiter (meds given: euthyrox and prednisone)

Hi there! More than a month ago I posted here asking if my depression is related with hypothyroidism. Thanks to all who responded and so I decided to look for another endo. So, now I am finally diagnosed with hypothyroidism and nodular goiter. I was prescribed to take Euthyrox (levothyroxine) 50mg every morning in an empty stomach, I was also advised to take prednisone for 10 days (I didnt ask the endo what's that for). So after taking my euthyrox for 1 month now, I can say that I can sleep better compared before. But I still feel depressed. Aside from taking euthyrox, I am also taking, vit b12, calcium with vit D, fish oil, turmeric capsule, and vit C, 4 hours after taking my euthyrox. Can anyone tell me why after 1 month I still feel depressed? Thank you

9 Replies

oldestnewest
  • When did you have your last blood test? It's possible that you're still under-medicated. Do you have the results of your last test?

    Is there a particular reason you're taking calcium? It's not a very good thing to take. :)

  • Hello! My last blood test was taken last Sept 2016. My next appointment is on Dec 18. Can euthyrox make me feel suicidal? Im taking calcium because I read abt taking calcium with vit D can help sleep prob. Thank you

  • OK, well when you go for your test, make sure your appointment is early in the morning - as near to 8 o'clock as possible. And fast over-night. Leave 24 hours between your last dose of levo and the blood draw. And don't forget to ask for a print-out of the results.

    I doubt euthyrox can make you suicidal, but low thyroid can. So can low-fat diets. Do you get enough fat? Are you on anti-depressants? Because they can also make you suicidal.

    Taking calcium with vit D can be a recipe for a heart attack or kidney stones. Especially if you don't even know if you need calcium. Did you have it tested first? Did you get the vit D tested? If not, how do you know how much to take?

    Taking vit D3, increases absorption of calcium from food, anyway. Which is why we always recommend that people take vit K2 with it, to make sure the calcium goes into the bones and teeth, and not the tissues. So, if you're taking calcium supplements on top of that, plus what you get from your food, you probably have far too much calcium in your blood.

    I would recommend you get your vit D, vit B12, folate, ferritin and calcium tested, as soon as possible. :)

  • Thank you for your prompt reply, No, im not on antidepressant now, but 7 months ago I was taking brintellix, as my first diagnosis was "mild depression". I took anti-depressants for 2 months, after that I never came back to the psychiatrist. I immediately stopped my AD because I felt more anxious plus with suicidal ideation. Now my anxiety comes from the fear of I might think of that again and I might lose my self-control. I cant understand myself.

    With the Vit D test, i dont think we have that kind of test here in the Philippines, but I have inquired from laboratories and confirmed that they have ferritin and folate test.

    Thank you

  • Well, it could be that there's still some of the AD left in your system, causing the problem. But, low thyroid hormones can make you very depressed, and anxious, etc. These feelings will go as you increase your levels. 50 mcg levo is just a starter dose. It should be increased by 25 when you have your next test. :)

  • Can i take natural desiccated thyroid (bovine) along with my euthyrox? Thank yo so much! I appreciate your messages :)

  • Well, you could, but...

    a) I'm not convinced that bovine NDT works very well.

    b) you wouldn't get much T3 out of it, if it's the T3 you're after, you would just really increase your T4.

    c) you don't yet know how well you are converting because you're still on a starter dose, and it's too soon to tell.

    Personally, I wouldn't spend money on it yet. Get your levo increased, test again in six weeks, and see how it's going.

    You cannot rush these things by just taking anything without respecting the protocol. You risk finding yourself back at square one, if you try. You have to be patient and give your body a chance to get accustomed to the hormone, and use it.

    I really would not advise adding in anything at this point.

  • Ok thank you for the advices. It helps me a lot. I get my healthy fats from fish, virgin coconut oil, olive oil, pumpkin seeds and cashew nuts. God bless you greygoose!

  • You're welcome. :)

You may also like...